108 posts in this topic
After trying zoloft, prozac, abilify, and latuda, I was prescribed seroquel for bpd/depression. I am nearly 3 weeks (19 days to be exact) into and I'm not liking it at all. I have no energy or motivation, really hard to wake up, feel like im almost in a dream, and also experiencing constipation/stomach bloating (triggering body image problems). I am wondering how long I should stay with it to see if the side effects go away. I was thinking 1 month, as my next psych appointment will be right around the 30 day mark. However, I kind of want to stop taking it now, but i dont want to quit too early and possibly miss out on a well working med. The psychs i've seen always say how ap's start working so much faster than ad's so I dont know.
By Anodyne Oblivion
I took Xanax and it made me sleepy without decreasing my anxiety. So we tried Ativan. After 4 days I was ready to kill myself in a VERY out of character manner. Luckily I recognized that it was due to the Ativan and sent the bottle to the box with all the other poisons I've tried that failed. Next, I tried taking a longer-acting one (Klonopin) and even that one has me fucked up the next day, albeit less-so. It's *almost* a solution in dire situations. Almost. But not.
If I wasn't so fucking anxious I'd be less depressed. Or so I thought. Turns out the only energy I have is nervous energy, and when you take away my nervous energy I become a lump of human waste. Suicide starts to seem rational, not like a kneejerk reaction bourne of panic.
I NEED anxiolytics to keep my job. I don't need them often, but they are very, very, very necessary when I do. Is there anything else anyone has had success with? Atarax does nothing but make me dangerously sleepy (it doesn't even help my allergies, which is its on-label use!...wtf) and Buspar gives me very bad headaches.
Of course, marijuana helps, but we don't have licensing in my state yet and I don't count this as a solution because it's always a crapshoot when you get some. You don't know the potency, the ratios, the strain, etc. It is not a viable anxiety treatment at this point and I certainly cannot be taking that at work! Not until we get some dispensaries with very low THC strains. I mean, that's assuming we haven't started WWIII by then though....
So glad to find this page and forum...
So my story in short form.
Bi Polar 1
Never accepted my dagnosis, not alone on that I am sure...but cannot beleive at aged 46 I finally get it...The destruction of the last episode has killed everything in my life. 5 months...beaten up various times, putting myself at pure risk, buying BMW I cannot afford, spent about 20k Euros, throwing out of the house my 12 year life partner, renting houses, buying stuff, Pyscotic magical thinking, (living in italy the religosity is hard to escape.) Cannot do this again...Now in the depths of the worst crippleing depression.
So I finally get it, I am, I have Bi polar its not a mass jewish(Where this distrust of this comes from Ido not know ) consirpacy to have us all sedated?
Please note I am pro people and the jewish people but I am not anti semetic, but Iseem to be so when I am manic...very odd, so please do not take exception to that comment.
I always seem in Mania to become fixated on the idea that these drugs are just killing us. Cannot understand why in these 5 months nobody tried to have me brought in to a hosptial. That hurts, Whenone is so obviously out of control why do you have to bring yourself in so to speak? All or some of the destruction could have been avoided.
SO after literally waking up 5 months later, Iam in the loneliest dreadful space, living in a town Ihave no friends, no family and in a llanguage Ihave about a 40% handle on. Iamamazed in this mania I did not do something more terrible, hurting myself or someone..
Got a Pdoc, he has put me on a crushing regieme of Quietipinia 25mg x2 , Olanzipan 5x2 and Valpo Acid 600 (slow release) and Akineton for shakes, something to stop the muscles and dead arm syndrome...I am sure alot of you have been here...But apart from wanting to share this I sat and looked at all these pills read up as much as I can on this and does it feel so odd to be killing myself slowly with these pills to possibly / hopefully not getting manic again...Seems to me I can only find the Negative side effects. its only been 6 days on these pills, apart from all the negatives I only feel less anxious...But all I have to face now is the consewuences of what Ihave been doing for 5 months.. the bills the speeding tickets. Facing all this alone is too much for one person. I think it is so incredible that people live and thrive on being along, I do not think I am one of thoese people.
I am angry that no one intervened to the authorites fro me, perhaps Italy just does it like this.
So why post and what to ask for....
Well I guess to say well done for being part of this community and also to ask, is there anyone out there who has been pleased with their pill regime? Any happy stories out there?
As for the insiatable need for food at all times does anyone know what I could ask my doctor to prescribe to lessen the need to eat, its just constant?
Feeling already that the best of life is over and all Ihave left to live for is pills, interventions and I have used up all the joy alloted to myself prior.
So my name is Tim I live in Italy and I am definitly owning and finally able to admit to myself and others Iam Bi Polar (chronic) apparently...The more you have these episodes the worse they get, seems to me to be my case even if they are years inbetween.
My job is alcohol, and to be told Imust not drink is not only implausible, Ijust cannot erase the only thing I hae left that gives me a tiny enjoyement, anyone experienced with Pdrugs and alcohol?
After such a long Mania I guess its nornal to be completely brain exhausted? This brain exhaustion is showing itself as impaired congative functioning, inability to think properly or remmeber...feel like I have lost 30% of my functioning... any one else had such a long period of Mania?
So thats me...wishing you all light love and happiness on this journey called Full spectrum Bi Polar.
Saluti de Italia
So Effexor XR is the best medication I've taken for my problems which combined anxiety disorders, panic disorder, and obsessions. It has also helped with depression that inevitably follows these...
So I know the SSRIs/SNRIs are notorious for this side effect, I was just wondering how other users deal with this problem as this can be difficult to talk about with peers and even doctors? I don't even like posting this here, I just don't know what to do. I was on Effexor XR for about 5 years at 300mg, last year I came down to 150mg, and currently I'm on 75mg. Luckily I've felt pretty stable and been maintaining well.
However, my libido has been transient and pretty much nonexistent at times. I've tried several things, from abstaining for weeks at a time to OTC libido boosters....Oddly enough I felt my libido was actually higher on high dosages of the Effexor. Possibly to do with the Norepinephrine/Dopamine push?
Anyways I asked my Pdoc about it finally and he said he script me Viagra or Wellbutrin. Neither of which I'm very fond of doing. I have a bottle of Wellbutrin sitting on my dresser right now that I haven't started yet because I've heard it can make anxiety issues worse and the fact I could be adding another side effect (truthfully I don't want to start another medication and go through that again) The Wellbutrin is a last resort right now....I don't feel like I should be having these issues at 34 and it has been very distressing as you can imagine...
So I'm asking people out there how they dealt with sexual side effects on Effexor, post-effexor, or on other SSRIs if you've had experience with the Sexual side effects? Is the only option to stop Effexor to remove this side effect?
Has anyone had any side effects involving the skin while on Abilify?
I have had this gross red patchy spot on my chin for months that keeps breaking out and scabbing over (I know...it's gross) as well as severe dandruff and an increase in hair loss.
I have seen a dermatologist, all labs and cultures came back normal. I was prescribed a topical antibiotic for my chin which didn't work and a prescription shampoo which didn't work.
It occurred to me that it might be a side effect of Abilify so, of course, I looked it up. Although rare, it apparently CAN cause skin problems.
So, for the last 4 days I have not taken my Abilify and lo and behold my chin started clearing (that's a huge deal because in the last 3 months this has not gotten any better and after 4 days it's practically GONE) and my scalp is SO much better and is less itchy and flaky! I'm almost certain at this point that it's the Abilify due to how persistent these issues have been and how drastic the improvement has been in just the 4 days since I stopped taking it. I can't say much in regards to the hair loss, however.
I absolutely had to take it today because I was starting to feel withdrawal symptoms (dizzy, lethargic, tired, and anxious) although I really didn't want to. These issues have had a significant impact on my self esteem, not to mention my chin issue has been extremely painful.
I'm going to talk with my psychiatrist about this and discuss the possibility of switching to something else. I take 5 mg daily for bi-polar and anxiety. I've been on many different SSRI's and SNRI's and none of them have been as helpful as Abilify has been and I really don't want to go back on any of them.